Menopause Home > Estraderm Drug Interactions

If you take protease inhibitor HIV medications or rifamycin antibiotics together with Estraderm, drug interactions could occur. Some drug interactions may decrease the effectiveness of the estrogen medicine, while others may increase your risk of developing side effects. Other medications that may lead to Estraderm interactions include St. John's wort, various antifungals or antibiotics, barbiturates, and thyroid replacement medicines.

An Introduction to Estraderm Drug Interactions

This drug has been discontinued by its manufacturer and is no longer available. This was not due to any safety concerns but was a business decision. Other brands of estradiol patches remain available.
 
Estraderm® (estradiol patch) has the potential to interact with many other medications. Some of the medicines that may lead to Estraderm interactions include:
 
  • A few seizure medications, including:

 

 

  • Barbiturates, including (but not limited to):

 

    • Butalbital (Fioricet®, Fiorinal®)
    • Pentobarbital (Nembutal®)
    • Phenobarbital (Luminal®)
    • Secobarbital (Seconal®)

 

 

 

  • Rifamycin antibiotics, including rifabutin (Mycobutin®), rifampin (Rifadin®), and rifapentine (Priftin®)
  • St. John's wort (Hypericum perforatum), an herbal supplement
  • Thyroid replacement medications, including:

 

 

  • Various antifungal medications or antibiotics, such as:

 

    • Clarithromycin (Biaxin®)
    • Erythromycin (Ery-Tab®)
    • Isoniazid (Nydrazid®)
    • Itraconazole (Sporanox®)
    • Ketoconazole (Nizoral®)
    • Miconazole
    • Telithromycin (Ketek®).

 

Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.